Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 20, 2021, 5:57 PM EDT for Madison County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 5:57 PM EDT (21:57 UTC)
- Expired
- Aug 20, 2021, 6:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Madison County, GA
The radar
The Greer radar (KGSP), 112 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WWUS82 KFFC 202157
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Fri Aug 20 2021
GAZ027-202230-
Madison GA-
557 PM EDT Fri Aug 20 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL MADISON
COUNTY THROUGH 630 PM EDT...
At 557 PM EDT...a strong thunderstorm was over Victoria Bryant State
Park, or near Carnesville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Comer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3426 8312 3423 8308 3421 8309 3419 8309
3417 8310 3415 8306 3412 8305 3407 8314
3425 8324 3425 8320 3424 8317 3427 8311
TIME...MOT...LOC 2157Z 326DEG 19KT 3432 8315
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:48 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 20, 3:48 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 348 PM EDT Fri Aug 20 2021 .SHORT TERM /Tonight through Saturday Night/... Current radar loop shows some isolated showers and thunderstorms moving SE across the state along a stalled frontal boundary. So far the storms have remained fairly weak so not expecting things to get to rambunctious through the evening hours. The area is still mainly under a tropical air mass with PWATs expected top stay in the 1.7' to 2.3" range through the short term. Even through we are under a tropical airmass the threat for and flash flooding remains low as we are only looking to get 0.5"to 1.5" total over the next 3 days. Northwesterly flow is expected to continue through the weekend, so keeping the diurnal convective trend going through Sunday. The threats with any stronger storms will be the same with locally heavy rainfall, frequent lightning, and gusty winds. 01 .LONG TERM /Sunday through Friday/... Fcst period starts out with upper NW flow regime and some lingering enhanced moisture. While a drier mid-level axis looks to advect into parts of the area on the SW side of the upper mid-Atlantic trough for Sunday into Monday, there could still be a weak perturbation or two along the flow. Have trended pops to be chance north and likely south for Sunday and slight north to chance/likely south for Monday. By Tuesday, the broad upper ridge slides more eastward so we lose the NW flow, but being on the far eastern side of the high won't have much suppression for our area so have higher chance pops for northern majority and likely south, then even more moisture return to the area for Wed/Thu so diurnally enhanced coverage could increase. Warmest period will be Monday/Tuesday and resultant afternoon heat indices could flirt with the low 100s to many areas. For now looks like we stay below the advisory 105 criteria but some parts of central GA could be a degree or two shy. Baker/Hochstatter && .AVIATION... 18Z Update... Ceilings are mainly SCT to BKN across the area but they are VFR. There area few showers across the area also and expecting some TSRA to begin popping in the next few hours with temps getting up into the mid 80s. should see thunder across the state through sunset with storms diminishing after that. Ceilings will scatter out after sunset with some IFR and LIFR ceilings developing jut before sunrise Sat. These ceilings will not last long and should lift into the MVFR range by 13-14z then VFR by 15z-16z. Winds expected to stay out of the W to NW at 10kt or less. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 71 91 / 20 50 20 40 Atlanta 72 86 71 90 / 20 60 30 50 Blairsville 65 84 65 85 / 10 50 20 40 Cartersville 71 85 71 90 / 20 60 20 40 Columbus 73 87 73 90 / 30 70 40 60 Gainesville 70 87 70 90 / 20 50 20 40 Macon 72 89 73 91 / 20 60 30 60 Rome 71 85 71 91 / 20 60 20 40 Peachtree City 71 86 71 90 / 20 70 30 50 Vidalia 75 90 74 89 / 20 60 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Baker AVIATION...01
Hazardous weather outlook, Aug 20, 11:35 AM EDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1135 AM EDT Fri Aug 20 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1135 AM EDT Fri Aug 20 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered, mainly afternoon and evening thunderstorms, are expected today. The primary threats will be locally heavy rain, cloud-to-ground lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered, mainly afternoon and evening thunderstorms, are expected each day. The primary threats will be locally heavy rain, cloud-to- ground lightning, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 20, 5:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Fri Aug 20 2021
GAZ027-202230-
Madison GA-
557 PM EDT Fri Aug 20 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL MADISON
COUNTY THROUGH 630 PM EDT...
At 557 PM EDT...a strong thunderstorm was over Victoria Bryant State
Park, or near Carnesville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Comer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3426 8312 3423 8308 3421 8309 3419 8309
3417 8310 3415 8306 3412 8305 3407 8314
3425 8324 3425 8320 3424 8317 3427 8311
TIME...MOT...LOC 2157Z 326DEG 19KT 3432 8315
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:34 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| Aug 20, 7:24 PM EDT | Special Weather Statement | FFC | Banks | |
| Aug 20, 7:26 PM EDT | Special Weather Statement | FFC | Dawson | 34 min |
| Aug 20, 7:27 PM EDT | Special Weather Statement | FFC | Banks | 33 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.